Alert archive / West Virginia / Freeze Warnings in 2016
Freeze Warning 7, NWS Charleston, WV
NWS Charleston, WV issued this freeze warning at Apr 12, 2016, 3:33 AM EDT for 18 counties in West Virginia; 4 counties in Kentucky; 9 counties in Ohio. It took effect at Apr 13, 2016, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2016, 3:33 AM EDT (07:33 UTC)
- In effect from
- Apr 13, 2016, 2:00 AM EDT
- Expired
- Apr 13, 2016, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
All 31 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Braxton County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Lewis County, WV, Mason County, WV, Pleasants County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 77 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 7.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
808 WWUS71 KRLX 120733 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 333 AM EDT TUE APR 12 2016 ...FREEZING TEMPERATURES EXPECTED LATE TONIGHT INTO EARLY WEDNESDAY MORNING... OHZ066-067-075-076-083>086-WVZ007>011-016>020-027>032-039-040- 121545- /O.UPG.KRLX.FZ.A.0006.160413T0600Z-160413T1300Z/ /O.NEW.KRLX.FZ.W.0007.160413T0600Z-160413T1300Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR- BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...CLAY... SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...BUCKHANNON...PHILIPPI... BELINGTON 333 AM EDT TUE APR 12 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S...ESPECIALLY IN OUTLYING VALLEYS. * TIMING...LOWEST TEMPERATURES EXPECTED BETWEEN 4 AND 7 AM. * IMPACTS...FREEZING TEMPERATURES WILL DAMAGE OR KILL ANY SENSITIVE EARLY SPRING VEGETATION IF IT IS NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KYZ101>103-105-OHZ087-121545- /O.NEW.KRLX.FZ.W.0007.160413T0600Z-160413T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...IRONTON...SOUTH POINT 333 AM EDT TUE APR 12 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY. * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S...ESPECIALLY IN OUTLYING VALLEYS. * TIMING...LOWEST TEMPERATURES EXPECTED BETWEEN 4 AND 7 AM. * IMPACTS...FREEZING TEMPERATURES WILL DAMAGE OR KILL ANY SENSITIVE EARLY SPRING VEGETATION IF IT IS NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
5 follow-up statements
796 WWUS71 KRLX 121613 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1213 PM EDT TUE APR 12 2016 ...FREEZING TEMPERATURES EXPECTED LATE TONIGHT INTO EARLY WEDNESDAY MORNING... KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ007>011-016>020- 027>032-039-040-130015- /O.CON.KRLX.FZ.W.0007.160413T0600Z-160413T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD- PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...POINT PLEASANT... NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...BUCKHANNON... PHILIPPI...BELINGTON 1213 PM EDT TUE APR 12 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S...ESPECIALLY IN OUTLYING VALLEYS. * TIMING...LOWEST TEMPERATURES EXPECTED BETWEEN 4 AND 7 AM. * IMPACTS...FREEZING TEMPERATURES WILL DAMAGE OR KILL ANY SENSITIVE EARLY SPRING VEGETATION IF IT IS NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
437 WWUS71 KRLX 121816 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 216 PM EDT TUE APR 12 2016 ...FREEZING TEMPERATURES EXPECTED LATE TONIGHT INTO EARLY WEDNESDAY MORNING... KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ007>011-016>020- 027>032-039-040-130315- /O.CON.KRLX.FZ.W.0007.160413T0600Z-160413T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD- PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...POINT PLEASANT... NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...BUCKHANNON... PHILIPPI...BELINGTON 216 PM EDT TUE APR 12 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S...ESPECIALLY IN OUTLYING VALLEYS. * TIMING...LOWEST TEMPERATURES EXPECTED BETWEEN 4 AND 7 AM. * IMPACTS...FREEZING TEMPERATURES WILL DAMAGE OR KILL ANY SENSITIVE EARLY SPRING VEGETATION IF IT IS NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VAZ003-004-WVZ005-006-013>015-024>026-033-034-130315- /O.NEW.KRLX.FR.Y.0001.160413T0600Z-160413T1300Z/ DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO- LOGAN-BOONE-MCDOWELL-WYOMING- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...KENOVA... CEREDO...WAYNE...HUNTINGTON...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN... MADISON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE 216 PM EDT TUE APR 12 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY. * TEMPERATURE...IN THE LOWER 30S * TIMING...LOWEST TEMPERATURES EXPECTED BETWEEN 4 AND 7 AM. * IMPACTS...FROST IS EXPECTED FOR MUCH OF THE AREA...ESPECIALLY IN THE COLDEST SHELTERED VALLEYS. SENSITIVE PLANTS OR CROPS MAY BE DAMAGED IF LEFT EXPOSED TO THE ELEMENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KISTNER
820 WWUS71 KRLX 130203 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1003 PM EDT TUE APR 12 2016 ...FREEZING TEMPERATURES EXPECTED LATE TONIGHT INTO EARLY WEDNESDAY MORNING... KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ007>011-016>020- 027>032-039-040-131015- /O.CON.KRLX.FZ.W.0007.160413T0600Z-160413T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD- PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...POINT PLEASANT... NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...BUCKHANNON... PHILIPPI...BELINGTON 1003 PM EDT TUE APR 12 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S...ESPECIALLY IN OUTLYING VALLEYS. * TIMING...LOWEST TEMPERATURES EXPECTED BETWEEN 4 AND 7 AM. * IMPACTS...FREEZING TEMPERATURES WILL DAMAGE OR KILL ANY SENSITIVE EARLY SPRING VEGETATION IF IT IS NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VAZ003-004-WVZ005-006-013>015-024>026-033-034-131015- /O.CON.KRLX.FR.Y.0001.160413T0600Z-160413T1300Z/ DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO- LOGAN-BOONE-MCDOWELL-WYOMING- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...KENOVA... CEREDO...WAYNE...HUNTINGTON...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN... MADISON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE 1003 PM EDT TUE APR 12 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... * TEMPERATURE...IN THE LOWER 30S * TIMING...LOWEST TEMPERATURES EXPECTED BETWEEN 4 AND 7 AM. * IMPACTS...FROST IS EXPECTED FOR MUCH OF THE AREA...ESPECIALLY IN THE COLDEST SHELTERED VALLEYS. SENSITIVE PLANTS OR CROPS MAY BE DAMAGED IF LEFT EXPOSED TO THE ELEMENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
425 WWUS71 KRLX 130729 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 329 AM EDT WED APR 13 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ007>011-016>020- 027>032-039-040-131300- /O.CON.KRLX.FZ.W.0007.000000T0000Z-160413T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD- PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...POINT PLEASANT... NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...BUCKHANNON... PHILIPPI...BELINGTON 329 AM EDT WED APR 13 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S...ESPECIALLY IN OUTLYING VALLEYS. * TIMING...LOWEST TEMPERATURES EXPECTED THROUGH 730 AM. * IMPACTS...FREEZING TEMPERATURES WILL DAMAGE OR KILL ANY SENSITIVE EARLY SPRING VEGETATION IF IT IS NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VAZ003-004-WVZ005-006-013>015-024>026-033-034-131300- /O.CON.KRLX.FR.Y.0001.000000T0000Z-160413T1300Z/ DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO- LOGAN-BOONE-MCDOWELL-WYOMING- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...KENOVA... CEREDO...WAYNE...HUNTINGTON...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN... MADISON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE 329 AM EDT WED APR 13 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...IN THE LOW TO MID 30S * TIMING...LOWEST TEMPERATURES EXPECTED THROUGH 730 AM. * IMPACTS...FROST IS EXPECTED FOR MUCH OF THE AREA...ESPECIALLY IN THE COLDEST SHELTERED VALLEYS. SENSITIVE PLANTS OR CROPS MAY BE DAMAGED IF LEFT EXPOSED TO THE ELEMENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
381 WWUS71 KRLX 131252 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 852 AM EDT WED APR 13 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ007>011-016>020- 027>032-039-040-131400- /O.EXP.KRLX.FZ.W.0007.000000T0000Z-160413T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD- PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...POINT PLEASANT... NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...BUCKHANNON... PHILIPPI...BELINGTON 852 AM EDT WED APR 13 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... TEMPERATURES HAVE RISEN ABOVE FREEZING IN MOST LOCATIONS AND WILL CONTINUE TO RISE STEADILY. $$ VAZ003-004-WVZ005-006-013>015-024>026-033-034-131400- /O.EXP.KRLX.FR.Y.0001.000000T0000Z-160413T1300Z/ DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO- LOGAN-BOONE-MCDOWELL-WYOMING- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...KENOVA... CEREDO...WAYNE...HUNTINGTON...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN... MADISON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE 852 AM EDT WED APR 13 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... TEMPERATURES HAVE RISEN ABOVE FREEZING IN MOST LOCATIONS AND WILL CONTINUE TO RISE STEADILY. $$ KISTNER
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Apr 12, 1:46 AM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 12, 1:46 AM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
146 AM EDT TUE APR 12 2016
.SYNOPSIS...
COLD FRONT HEADS EAST TODAY...AS DRIER AIR SINKS IN FROM THE
NORTH. HIGH PRESSURE TAKES OVER WEDNESDAY AND LINGERS THROUGH MOST
OF WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 0530Z COLD FRONT IS THROUGH HTS...APPROACHING CRW AND CKB.
RELIED FAIRLY HEAVILY ON THE HRRR FOR MARCHING THE COLD FRONT AND
POPS ACROSS THE REMAINDER OF THE CWA EARLY THIS MORNING. THE COLD
FRONT SHOULD BE EXITING TO THE EAST JUST AFTER SUNRISE...HOWEVER
FORECAST SOUNDINGS SHOW LOW LEVEL MOISTURE LINGERING ACROSS THE
MOUNTAINS. CODED UP SOME DRIZZLE EARLY THIS MORNING ACROSS THE
EASTERN HALF OF THE CWA AS THIS MOISTURE GETS SQUEEZED OUT.
HIGH PRESSURE MOVES INTO THE GREAT LAKES REGION TODAY...AND CLOUDS
WILL GRADUALLY BREAK UP FROM WEST TO EAST. EXPECT A GOOD
RADIATIONAL COOLING NIGHT TONIGHT WITH LITTLE TO NO CLOUD COVER.
LOWS TONIGHT ARE A BIT TRICKY AS GUIDANCE IS HOVERING ON EITHER
SIDE OF FREEZING FOR ALL BUT HIGHEST ELEVATIONS WHICH ARE COLDER. FOR
THE MOST PART...CONSENSUS KEEPS AT OR ABOVE FREEZING ACROSS THE
SOUTHERN HALF OF THE CWA...WITH UPPER 20S TO LOW 30S ACROSS THE
NORTH. THIS JIVES PRETTY WELL WITH GOING FORECAST...SO NO
SIGNIFICANT CHANGES MADE. WILL CONTINUE FREEZE WATCH FOR NOW...AND
CONTINUE TO MONITOR GUIDANCE FOR UPGRADE TO WARNING...OR CHANGES
TO THE WATCH.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
HIGH PRESSURE SAILS SLOWLY BY TO THE N OF THE FCST AREA THIS
PERIOD. THIS SPELLS DRY WEATHER WITH FEW CLOUD. TEMPERATURES CLOSE
TO GUIDANCE IN THIS BENIGN PATTERN AND CLOSE TO PREVIOUS FCST.
LEANED LOW FOR LOWS AND A BIT HIGHER FOR HIGHS FOR LARGE DIURNAL
RANGES.
LOWS WED NT LOOK TO BE ABOVE FREEZING BUT STILL LOW ENOUGH TO
ALLOW FOR FROST.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
VAST MAJORITY OF MODELS IN GOOD AGREEMENT. THIS PERIOD LOOKS QUIET
WITH A STRENGTHENING UPPER RIDGE OVER THE GREAT LAKES AND OHIO
VALLEY FRIDAY...QUICKLY DEVELOPING INTO A STATIONARY UPPER HIGH BY
THE WEEKEND. THIS UPPER HIGH OVER OUR AREA WILL HELP FORM A WELL
DEFINED OMEGA BLOCK OVER THE CONTINENTAL U.S...WITH ONE UPPER LOW
OVER THE SOUTHWEST U.S. AND ANOTHER OFF THE SOUTHEAST U.S. COAST.
THIS PATTERN PROTECTS US FROM SOUTHERN STREAM SYSTEMS TRYING TO
EJECT OUT OF THE SOUTHWESTERN U.S. UPPER LOW. AS THE HIGH DEVELOPS
AT THE SURFACE AND ALOFT...LOOK FOR A WARMING TREND WITH QUITE DRY
WEATHER AND ABUNDANT SUNSHINE. FOR THE LOW LANDS...TEMPERATURES WILL
WARM FROM THE 60S FRIDAY TO WELL INTO THE 70S BY MONDAY...WITH NIGHT
TIME LOWS MOSTLY STAYING ABOVE FREEZING.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
COLD FRONT MARCHING ACROSS FORECAST AREA. PKB AND HTS GOT BRIEF
IFR ALONG AND JUST BEHIND THE FRONT...SO WILL TRY TO TIME THIS OUT
TO THE REST OF THE TAF SITES. OTHERWISE...WILL SEE GRADUALLY
IMPROVING CONDITIONS AS CLOUDS SCATTER OUT THIS MORNING. WINDS
WILL SHIFT TO NW BEHIND THE FRONT.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY...
FORECAST CONFIDENCE...MEDIUM.
ALTERNATE SCENARIOS: TIMING OF CATEGORY CHANGES MAY VARY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE TUE 04/12/16
UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
CRW CONSISTENCY M M M M M M M M M M M H
HTS CONSISTENCY M M M M M M M M M M H H
BKW CONSISTENCY H H M M M M M M M M M M
EKN CONSISTENCY H H M M M M M M M M M M
PKB CONSISTENCY M M M M M M M H H H H H
CKB CONSISTENCY M M M M M M M M M M M H
AFTER 06Z WEDNESDAY...
NO IFR CONDITIONS EXPECTED.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
WVZ007>011-016>020-027>032-039-040.
OH...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
OHZ066-067-075-076-083>086.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...TRM/JMV/MZ
NEAR TERM...MZ
SHORT TERM...TRM
LONG TERM...JMV
AVIATION...MZHazardous weather outlook, Apr 11, 8:57 PM EDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 857 PM EDT MON APR 11 2016 OHZ066-067-075-076-083>086-WVZ007>011-016>020-027>032-039-040-130100- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- 857 PM EDT MON APR 11 2016 ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013>015-024>026-033>038- 046-047-130100- GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 857 PM EDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS OF SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 2:16 PM EDT | Frost Advisory | RLX | Boone, Cabell, Kanawha, Lincoln, Logan, McDowell and 4 more | 19 hr |
| Apr 12, 4:18 AM EDT | Special Weather Statement | RLX | Washington | 102 min |
| Apr 12, 6:02 AM EDT | Special Weather Statement | RLX | Washington | 3 hr |
Nearby
Freeze Warnings in West Virginia, 2016Freeze Warnings in Ohio, 2016Freeze Warnings in Kentucky, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.